Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

What causes nausea,dizziness and headaches after takoing Flonase?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 959 Questions
Question
I have been falling over backwards and to my left side when I try to get out of bed and/or stand up since Sunday and it is Wednesday. I saw a nurse practitioner at Walgreen's Monday and she prescribed flonase for diagnosis of viaral cold and congested sinuses without ear infection. I used it for 3 doses as ordered: 1 spray in each nostril twice a day. Then I became nauseated, I had a severe hot flash for the first time, yesterday. I stopped taking it. I had my uterus removed when I was 42 due to fibroid tumor. I have to use natural progesterone cream or I can't sleep at all for days. I had ringing in ears for years. There is heavy snow outside and I planned on going to urgent care tomorrow if I don't get better the dizziness is slightly better after I started drinking gatorade last night. thank you I also have a diagnosis of complex partial seizure disorder and take tegretol 150 mg at night. before I took the medicine I had slight dizziness, never this bad and also I fell asleep standing up and had staring episodes. It is a lot better now except for the recent situation. I have used the tegretol for 20 years. It helped a lot. I don't fall asleep standing up anymore.
Posted Sat, 22 Feb 2014 in Brain and Spine
 
 
Answered by Dr. Vaddadi Suresh 13 minutes later
Brief Answer: take antihistamines like cinnarizine for giddiness Detailed Answer: Hi, Flonase is a steroid spray used for allergies. some patients may show brisk sensitive response to nasal sprays. nervous system side effects like dizziness, headache and nausea are seen in 1-2% of those who take these. I would suggest you to take antihistamines like cinnarizine for your giddiness. you need not worry, it will settle down shortly. meanwhile, take plenty of fruit juices. the dizziness was a problem before I took flonase. All the best.
Above answer was peer-reviewed by
 
Follow-up: What causes nausea,dizziness and headaches after takoing Flonase? 21 minutes later
the dizziness was a problem before I took flonase.
 
 
Answered by Dr. Vaddadi Suresh 12 minutes later
Brief Answer: vestibular neuronitis, a common cause of giddiness Detailed Answer: hi, I got your point. Now that you say you had it earlier, might not be related to the spray. It could be related to viral cold that you had, which probably had infected your labrynth- vestibular neuronitis, a common cause of giddiness.. In any case, cinnarizine would help. All the best.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor